Korean J. Math.  Vol 25, No 2 (2017)  pp.137-145
DOI: https://doi.org/10.11568/kjm.2017.25.2.137

Continued fractions and the density of graphs of some functions

Hi-joon Chae, Byungheup Jun, Jungyun Lee


We consider some simple periodic functions on the field of rational numbers with values in $\mathbb{Q}/\mathbb{Z}$ which are defined in terms of lowest-term-expression of rational numbers. We prove the density of graphs of these functions by constructing explicitly points on the graphs close to a given point using continued fractions.


continued fractions, Dedekind sums

Subject classification

11B05, 11J70, 11J71


This work was supported by 2014 Hongik University Research Fund, NRF-2015R1D1A1A09059083, NRF-2009-0093827.

Full Text:



H. Chae, B. Jun and J. Lee, Equidistribution of higher dimensional generalized Dedekind sums and exponential sums, Submitted. (Google Scholar)

J. Lee, B. Jun and H. Chae, Higher Hickerson formula, J. Number Theory 170 (2017), 191–210. (Google Scholar)

H. Davenport and P. Erd ̈os, The distribution of quadratic and higher residues, Publ. Math. Debrecen 2 (1952), 252–265. (Google Scholar)

D. Hickerson, Continued fractions and density results for Dedekind sums, J. Reine Angew. Math. 290 (1977), 113–116. (Google Scholar)

H. Rademacher and E. Grosswald, Dedekind sums, Carus Math. Monogr. 16, Math. Assoc. Amer., 1972. (Google Scholar)

T. Tao, Higher order Fourier analysis, Graduate Studies in Mathematics 142, Amer. Math. Soc., 2012. (Google Scholar)


  • There are currently no refbacks.

ISSN: 1976-8605 (Print), 2288-1433 (Online)

Copyright(c) 2013 By The Kangwon-Kyungki Mathematical Society, Department of Mathematics, Kangwon National University Chuncheon 21341, Korea Fax: +82-33-259-5662 E-mail: kkms@kangwon.ac.kr